Alert archive / Oregon / Red Flag Warnings in 2007
Red Flag Warning 14, NWS Medford, OR
NWS Medford, OR issued this red flag warning at Sep 9, 2007, 11:15 AM PDT for 7 counties in Oregon; Siskiyou County, California. It took effect at Sep 9, 2007, 11:00 PM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 9, 2007, 11:15 AM PDT (18:15 UTC)
- In effect from
- Sep 9, 2007, 11:00 PM PDT
- Expired
- Sep 10, 2007, 8:00 AM PDT
- In force
- 9 hr
- Issued by
- NWS Medford, OR
Counties Siskiyou County, CA, Coos County, OR, Curry County, OR, Douglas County, OR, Jackson County, OR, Josephine County, OR, Klamath County, OR, Lane County, OR
The radar
The Medford radar (KMAX), 80 km from the middle of the area, began a volume at 18:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 6.3 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2059 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS86 KMFR 091815 RFWMFR RED FLAG WARNING NATIONAL WEATHER SERVICE MEDFORD OR 1115 AM PDT SUN SEP 9 2007 CAZ280-ORZ616>623-092300- /O.NEW.KMFR.FW.W.0014.070910T0600Z-070910T1500Z/ WESTERN KLAMATH NATIONAL FOREST-UMPQUA BASIN- UMPQUA NATIONAL FOREST-SOUTHERN OREGON COAST- WESTERN SISKIYOU NATIONAL FOREST- WESTERN ROGUE BASIN INCLUDING THE ILLINOIS VALLEY- SISKIYOU MOUNTAINS-EASTERN ROGUE VALLEY-SOUTHERN OREGON CASCADES- 1115 AM PDT SUN SEP 9 2007 ...RED FLAG WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PDT MONDAY FOR OREGON FIRE WEATHER ZONES 616...617..618...619...620 621...622 AND 623 AND FOR CALIFORNIA FIRE WEATHER ZONE 280. THIS INCLUDES PORTIONS OF THE ROGUE RIVER-SISKIYOU...UMPQUA AND KLAMATH NATIONAL FORESTS. THE COMBINATION OF A STRONG THERMAL TROUGH ALONG THE COAST AND HIGH PRESSURE INLAND WILL RESULT IN STRONG EASTERLY WINDS AND POOR HUMIDITY RECOVERIES AT RIDGE TOPS IN SOUTHWEST OREGON AND WESTERN SISKIYOU COUNTY TONIGHT THROUGH EARLY MONDAY MORNING. WINDS ARE EXPECTED TO REACH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH WHILE THE RELATIVE HUMIDITY ONLY RECOVERS TO 20 TO 35 PERCENT. EASTERLY WINDS WILL DIMINISH DURING THE DAY MONDAY AS THE THERMAL TROUGH MOVES INLAND BUT HUMIDITY LEVELS WILL REMAIN LOW THROUGH TUESDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ DW
2 follow-up statements
000 WWUS86 KMFR 092234 RFWMFR RED FLAG WARNING NATIONAL WEATHER SERVICE MEDFORD OR 334 PM PDT SUN SEP 9 2007 CAZ280-ORZ616>623-101100- /O.CON.KMFR.FW.W.0014.070910T0600Z-070910T1500Z/ WESTERN KLAMATH NATIONAL FOREST-UMPQUA BASIN- UMPQUA NATIONAL FOREST-SOUTHERN OREGON COAST- WESTERN SISKIYOU NATIONAL FOREST- WESTERN ROGUE BASIN INCLUDING THE ILLINOIS VALLEY- SISKIYOU MOUNTAINS-EASTERN ROGUE VALLEY-SOUTHERN OREGON CASCADES- 334 PM PDT SUN SEP 9 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PDT MONDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PDT MONDAY FOR OREGON FIRE WEATHER ZONES 616...617..618...619 620...621...622 AND 623 AND FOR CALIFORNIA FIRE WEATHER ZONE 280. THIS INCLUDES PORTIONS OF THE ROGUE RIVER-SISKIYOU...UMPQUA AND KLAMATH NATIONAL FORESTS.. THE COMBINATION OF A STRONG THERMAL TROUGH ALONG THE COAST AND HIGH PRESSURE INLAND WILL RESULT IN STRONG EASTERLY WINDS AND POOR HUMIDITY RECOVERIES AT RIDGE TOPS IN SOUTHWEST OREGON AND WESTERN SISKIYOU COUNTY TONIGHT THROUGH EARLY MONDAY MORNING. WINDS ARE EXPECTED TO REACH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH WHILE THE RELATIVE HUMIDITY ONLY RECOVERS TO 20 TO 35 PERCENT. EASTERLY WINDS WILL DIMINISH DURING THE DAY MONDAY AS THE THERMAL TROUGH MOVES INLAND BUT HUMIDITY LEVELS WILL REMAIN LOW THROUGH TUESDAY WITH AFTERNOON HIGH TEMPERATURES 10 TO 15 DEGREES ABOVE NORMAL. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ DW
000 WWUS86 KMFR 101042 RFWMFR RED FLAG WARNING NATIONAL WEATHER SERVICE MEDFORD OR 342 AM PDT MON SEP 10 2007 ORZ618-101145- /O.CAN.KMFR.FW.W.0014.000000T0000Z-070910T1500Z/ SOUTHERN OREGON COAST- 342 AM PDT MON SEP 10 2007 ...RED FLAG WARNING IS CANCELLED FOR FIRE WEATHER ZONE 618... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE RED FLAG WARNING. OFFSHORE FLOW HAS ENDED FOR SOUTHERN OREGON COAST WITH HUMIDITY CLIMBING ABOVE 50 PERCENT THIS MORNING. AS A RESULT THE RED FLAG WARNING WAS CANCELLED. $$ CAZ280-ORZ616-617-619>623-101500- /O.CON.KMFR.FW.W.0014.000000T0000Z-070910T1500Z/ WESTERN KLAMATH NATIONAL FOREST-UMPQUA BASIN- UMPQUA NATIONAL FOREST-WESTERN SISKIYOU NATIONAL FOREST- WESTERN ROGUE BASIN INCLUDING THE ILLINOIS VALLEY- SISKIYOU MOUNTAINS-EASTERN ROGUE VALLEY-SOUTHERN OREGON CASCADES- 342 AM PDT MON SEP 10 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING FOR OREGON FIRE WEATHER ZONES 616 617 619 620 621 622 623 AND CALIFORNIA FIRE WEATHER ZONE 280 FOR GUSTY WINDS AND POOR HUMIDITY RECOVERY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. STRONG EASTERLY WINDS WILL CONTINUE THROUGH EARLY THIS MORNING WITH POOR OVERNIGHT HUMIDITY RECOVERIES AT RIDGE TOPS IN SOUTHWEST OREGON AND WESTERN SISKIYOU COUNTY. WINDS ARE EXPECTED TO REACH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH WHILE THE RELATIVE HUMIDITY ONLY RECOVERS TO 20 TO 35 PERCENT. EASTERLY WINDS WILL DIMINISH DURING THE DAY MONDAY AS THE THERMAL TROUGH MOVES INLAND BUT HUMIDITY LEVELS WILL REMAIN LOW THROUGH TUESDAY WITH AFTERNOON HIGH TEMPERATURES 10 TO 15 DEGREES ABOVE NORMAL. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ FB
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this red flag warning went out at Sep 9, 8:55 AM PDT, 2 hours 20 minutes earlier.
Area forecast discussion, Sep 9, 8:55 AM PDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
855 AM PDT SUN SEP 9 2007
.UPDATE...STRATUS ASSOCIATED WITH WEAK SOUTHERLY FLOW IN THE THERMAL
TROUGH IS PROGRESSING UP TO GOLD BEACH AT THIS TIME. EXPECT MUCH OF
COASTAL CURRY COUNTY TO BE IN THE MARINE AIR IN WEAK ONSHORE FLOW
THROUGH THE DAY AND LOOKS LIKE CURRENT HIGH TEMP FCST THERE MAY BE A
BIT WARM. INLAND... OBSERVATIONS AND UPPER AIR REPORT OVER MEDFORD
SHOWS AREAS ABOVE 2500 FT MSL HAVE WARMED 5 TO 9 DEGREES VERSUS
YESTERDAY MORNING. OFFSHORE FLOW BLOWING PRETTY GOOD WITH EASTERLY
GUSTS TO 25 MPH OVER THE CASCADES. WILL RAISE INLAND TEMPS OVER
MAINLY THE WESTERN 2/3 OF THE FA 2 TO 4 DEGS IN THE UPDATE AND
ACCOUNT FOR MORE LOW CLOUD IN THE SOUTHERN COASTAL WATERS. MTS
&&
.PREVIOUS DISCUSSION...LATER THIS AFTERNOON SURFACE PRESSURE
TIGHTENS RIGHT ALONG THE CASCADES TONIGHT AND ALONG THE SOUTHERN
OREGON COAST. RIDGETOP WINDS WILL REMAIN WINDY OVER NIGHT PREVENTING
TEMPERATURES FROM DROPPING TOO MUCH...AND KEEPING RH RECOVERIES VERY
POOR. DO NOT EXPECT RED FLAG CONDITIONS WITH THE OFFSHORE FLOW...
HOWEVER WILL HAVE HEADLINES IN THE FIRE WEATHER FORECAST.
HAVE TRENDED TEMPERATURES A LITTLE WARMER TODAY OVER YESTERDAY.
H85 TEMPERATURES RISE A DEGREE OR TWO OVER THE AREA TODAY AND
TREND EVEN WARMER MONDAY INTO TUESDAY. IT LOOKS LIKE TUESDAY WILL
STILL BE THE WARMEST AS MAX TS GET INTO THE MID 90S WITHIN SOME
OF THE VALLEYS WEST OF THE CASCADES WITH TEMPERATURES REACHING TO
THE UPPER 80S IN SOME PLACES EAST.
THE REX BLOCK THAT HAS BEEN DOMINATING THE WEATHER PATTERN OF THE
PAST FEW DAYS WILL BEGIN TO BREAK DOWN MONDAY. ALSO THE THERMAL
TROUGH DISSIPATES AND FLOW TRANSITIONS TO ONSHORE. AFTER TUESDAY
TEMPERATURES WILL RELAX...AND SO WILL THE RIDGETOP WINDS. THE
LINGERING LOW FROM THE REX BLOCK SHIFTS NORTHEAST IN RESPONSE TO
THE SUBTROPICAL JET THAT MOVES THROUGH CENTRAL CALIFORNIA. GFS HAS
BEEN FORECASTING THE CLOSED TO LOW TO PUSH UP AGAINST THE OR/CA COAST
LINE LATE NEXT WEEK. SINCE IT IS SO FAR INTO THE EXTENDED
FORECAST...HAVE LEFT SILENT POPS IN THE LATE FORECAST.
&&
.AVIATION...AREAS OF MVFR AND PATCHY IFR IN FOG ALONG THE CURRY
COAST SHOULD PREVAIL WITH SOME THINNING THROUGH THE DAY. INLAND
AREAS VFR.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...NONE.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 11 PM
PDT THIS EVENING FOR PZZ350-PZZ356.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 PM PDT THIS
EVENING FOR PZZ350-PZZ356.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 5 AM PDT MONDAY FOR PZZ370-
PZZ376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 AM PDT MONDAY
FOR PZZ370-PZZ376.Nearby
Red Flag Warnings in Oregon, 2007Red Flag Warnings in California, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.